Arkansas, 2014Flash Flood and Flooding in Arkansas, June 23 to 27, 2014
June 23 to 27, 2014 · NWS LZK · 9 events in 7 counties and zones
A cold front stalled in Arkansas on the 23rd and remained stationary for several days. Meanwhile, areas of low pressure aloft tracked across the state from time to time.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front stalled in Arkansas on the 23rd and remained stationary for several days. Meanwhile, areas of low pressure aloft tracked across the state from time to time. As a result, thunderstorms developed and these storms brought frequent lightning, locally heavy rain, and a few instances of severe weather from the 23rd through the 27th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 23, 1:12 PM CST, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 23, 1:12 PM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
212 PM CDT MON JUN 23 2014
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
OKLAHOMA MCV STILL EXPECTED TO SHIFT EAST TONIGHT AND PROVIDE
ANOTHER ROUND OF SHOWERS/THUNDERSTORMS. LATE IN THE AFTERNOON EXPECT
CONVECTION TO INITIATE NORTH OF I-40...SPREADING EAST/SOUTHEAST
CLOSER TO 06Z. RAINFALL AMOUNTS WILL GENERALLY AVERAGE NEAR HALF AN
INCH...WITH ISOLATED HIGHER AMOUNTS. ORGANIZED SEVERE WEATHER WILL
REMAIN LOW...ALTHOUGH A FEW STRONGER STORMS MAY PRODUCE BRIEF
DAMAGING WIND GUSTS.
CHOPPED POPS DOWN ON TUESDAY...ESPECIALLY AFTER 18Z WHEN THAT SYSTEM
DEPARTS. SCATTERED CONVECTION WILL PICK UP AGAIN ON WEDS/THURS
BEFORE A MORE DOMINATE UPPER RIDGING TAKES PLACE LATER IN THE LONG
TERM. TEMPS WOULD BE NEAR SEASONAL NORMALS...HOWEVER TWEAKED THEM
JUST BELOW ON ACCOUNT OF THE CLOUD COVER/RAIN CHANCES.
&&
.LONG TERM...FRIDAY THROUGH MONDAY
OVERALL UPPER LEVEL PATTERNS ACROSS THE U.S. WILL RESEMBLE THOSE
COMMONLY FOUND IN EARLY SUMMER DURING THIS PERIOD. A MID LEVEL RIDGE
OVER THE EASTERN GULF WILL SLOWLY BUILD INTO THE REGION THROUGH THE
PERIOD...AND WILL GRADUALLY LIMIT DIURNALLY ENHANCED...WEAK
CONVECTION. NEAR NORMAL TEMPERATURES WILL PREVAIL DURING THIS
PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 67 85 66 86 / 60 50 20 50
CAMDEN AR 72 88 69 87 / 60 50 20 20
HARRISON AR 64 84 63 84 / 60 30 20 50
HOT SPRINGS AR 69 87 68 86 / 60 50 20 30
LITTLE ROCK AR 69 86 69 86 / 60 50 20 30
MONTICELLO AR 73 88 70 87 / 50 50 20 20
MOUNT IDA AR 69 87 68 85 / 60 50 20 30
MOUNTAIN HOME AR 65 84 64 85 / 60 40 20 50
NEWPORT AR 68 85 67 86 / 60 50 20 50
PINE BLUFF AR 71 87 70 87 / 60 50 20 30
RUSSELLVILLE AR 67 87 66 85 / 60 50 20 40
SEARCY AR 67 86 68 86 / 60 50 20 40
STUTTGART AR 70 86 69 86 / 60 50 20 30
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...61 / LONG TERM...55
Hazardous weather outlook, Jun 23, 11:30 AM CST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1230 PM CDT MON JUN 23 2014
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1230 PM CDT MON JUN 23 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EVENING. THE STRONGEST STORMS ARE EXPECTED TO AFFECT
AREAS ALONG AND SOUTH OF A LINE FROM MENA...TO STAR CITY. VERY HEAVY
RAINFALL...AND BRIEF DAMAGING WIND GUSTS WILL BE POSSIBLE WITH THE
STRONGEST STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AT JUST ABOUT ANY TIME
DURING THE PERIOD WITH HIGHER CHANCES DURING THE HOTTEST TIME OF
THE DAY. THE BEST CHANCES OVERALL OF SEEING PRECIPITATION WILL BE
TUESDAY...AS THE UPPER LEVEL SYSTEM MOVES THROUGH.
THE CHANCES OF PRECIPITATION WILL GRADUALLY DECREASE THROUGH THE
WEEK BUT WILL NEVER COMPLETELY EXIT THE FORECAST.
WHILE THE THE POSSIBILITY OF WIDESPREAD SEVERE WEATHER REMAINS VERY
LOW...THE LARGEST THREAT FROM ANY STORMS THAT DO FORM WILL BE
LOCALLY HEAVY RAIN
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUIRED...MAINLY BETWEEN 3 AND
9 PM.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
55/56
Event by event
3 thunderstorm wind, 2 flood, 1 lightning, 1 hail, 1 flash flood, 1 funnel cloud. Local standard time, as filed.
Lightning, Garland
- When
- June 23, 3:40 PM CST
- Where
- Garland County, 1.18 mi SSW of Euclid Hgts
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.464, -93.027
Lightning struck an ambulance as it traveled along the Martin Luther King Bypass near Carpenter Dam Rd. in the western part of Hot Springs. A person was being transported to the hospital at the time, but no one was injured. However, the lightning strike immediately disabled the vehicle and badly damaged its electrical system. The ambulance had been in service for less than a month.
Hail, Pulaski
- When
- June 23, 4:59 PM CST
- Where
- Pulaski County, Morgan
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.880, -92.370
Thunderstorm Wind, Pulaski
- When
- June 23, 4:59 PM CST
- Where
- Pulaski County, 0.6 mi NW of Morgan
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 34.886, -92.378
A few trees were blown down.
Flood, White
- When
- June 23, 6:30 PM CST to 7:45 PM CST
- Where
- White County, 0.62 mi E of Armstrong Spgs to 1.54 mi NW of Garner
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 35.270, -91.809
Street flooding occurred in Searcy following very heavy rain in a short amount of time. The Searcy airport measured 1.10 inches of rain in only 11 minutes, from 7:35 to 7:46 PM CDT.
Flash Flood, Marion
- When
- June 25, 2:30 PM CST to 4:00 PM CST
- Where
- Marion County, 2.3 mi WNW of Summit to 2.24 mi SW of Yellville
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.264, -92.717
Flash flooding occurred in the Yellville area. There was an unofficial measurement of 1.90 inches of rain in 40 minutes. Streets were flooded and low-water crossings had to be barricaded. Water entered the County Courthouse basement and the Courthouse Annex.
Thunderstorm Wind, Yell
- When
- June 25, 3:31 PM CST
- Where
- Yell County, 2.1 mi W of Neely
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 35.117, -93.117
A tree was knocked down on Arkansas 154.
Flood, Faulkner
- When
- June 25, 4:30 PM CST to 5:45 PM CST
- Where
- Faulkner County, 0.63 mi NW of Republican to 2.05 mi ENE of Gleason
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 35.285, -92.439
Street flooding occurred around Greenbrier and Springhill.
Thunderstorm Wind, Monroe
- When
- June 25, 6:20 PM CST
- Where
- Monroe County, 1.1 mi NW of Brinkley
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 34.891, -91.194
A large limb fell, blocking Pine St. in Brinkley.
Funnel Cloud, Pulaski
- When
- June 27, 5:00 PM CST
- Where
- Pulaski County, 1.1 mi NNE of (Ork)no Little Rock Arpt
- Reported by
- Social Media
- Coordinates
- 34.845, -92.244
Video taken from the North Little Rock airport and the ball fields at the Sylvan Hills school showed a very ill-formed funnel cloud, lasting about 20 seconds, between the two locations.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Texas, June 23, 20142 deaths · 1 event
- Tornado and Hail in Ohio, June 23, 2014$847,000 · EF1 · 6 events
- Hail and Damaging Winds in Kentucky, June 23, 2014$40,000 · 1.5 in hail · 14 events
- Flooding and Damaging Winds in Pennsylvania, June 23 to 24, 2014$46,000 · 50 kt wind · 4 events
- Damaging Winds in Ohio, June 23, 2014$39,000 · 50 kt wind · 7 events
- Tornadoes and Damaging Wind in Illinois, June 23, 2014$36,000 · EF0 · 3 events
- Damaging Winds in Tennessee, June 23, 2014$24,000 · 50 kt wind · 6 events
- Damaging Wind in Indiana, June 23, 2014$30,000 · 61 kt wind · 1 event
- Damaging Winds in Kentucky, June 23, 2014$20,000 · 50 kt wind · 3 events
- Lightning Strike in Louisiana, June 23, 2014$20,000 · 1 event
- Damaging Winds in Texas, June 23, 2014$14,000 · 60 kt wind · 6 events
- Flash Flood and Damaging Wind in Georgia, June 23, 2014$15,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 513925, 513714, 513715, 513716, 514540, 514500, 514505, 514541, 515293.